MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1110-C
Medical Device Problem Code Wireless Communication Problem (3283)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: date of event unknown.Approximated based on the date the manufacturer became aware of the event.
 
Event or Problem Description
It was reported that the patient was experiencing difficulties communicating between his deep brain stimulation (dbs) implantable pulse generator (ipg).Attempts to establish communication with the ipg and several remote controls and clinician programmers were made, however were unsuccessful.The patient underwent a procedure where the ipg was replaced with another of a different model.The patient did well post-operatively.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
The returned vercise ipg was analyzed and passed all functional testing and exhibited normal visual characteristics.The ipg was able to be fully charged in one cycle and successfully paired with a good known remote control (rc).A labeling review was conducted and did not reveal any anomalies.Additionally strong electromagnetic fields can potentially turn stimulator off or cause temporary changes in stimulation of interfere with the rc communication as stated in the instructions for use (ifu).Based on a review of all available information, the cause of the reported event could not be confirmed and engineers concluded that no problem was detected.
 
Event or Problem Description

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key20263860
Report Number3006630150-2024-06282
Device Sequence Number18323642
Product Code MHY
UDI-Device Identifier08714729820758
UDI-Public08714729820758
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/16/2017
Device Model NumberDB-1110-C
Device Catalogue NumberDB-1110-C
Device Lot Number17763048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown